Title

Global stability of the endemic equilibrium of multigroup SIR models with nonlinear incidence

Document Type

Article

Department/Program

Mathematics

Journal Title

Computers & Mathematics with Applications

Pub Date

2010

Volume

60

Issue

8

First Page

2286

Abstract

In this paper, we introduce a basic reproduction number for a multigroup epidemic model with nonlinear incidence. Then, we establish that global dynamics are completely determined by the basic reproduction number R(0). It shows that, the basic reproduction number R(0) is a global threshold parameter in the sense that if it is less than or equal to one, the disease free equilibrium is globally stable and the disease dies out; whereas if it is larger than one, there is a unique endemic equilibrium which is globally stable and thus the disease persists in the population. Finally, a numerical example is also included to illustrate the effectiveness of the proposed result. (C) 2010 Elsevier Ltd. All rights reserved.

DOI

10.1016/j.camwa.2010.08.020

This document is currently not available here.

Share

COinS